Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 40, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 21, 2010, 4:07 PM CDT for Kemper County, Noxubee County, Mississippi. It was in force for 41 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2010, 4:07 PM CDT (21:07 UTC)
- Expired
- May 21, 2010, 4:48 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Kemper County, MS, Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 108 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 4:08 PM CDT | HAIL 1 | 3 Ene Mashulaville, MS | |
| May 21, 4:09 PM CDT | HAIL 2.75 | 4 Ne Mashulaville, MS | BASEBALL SIZE HAIL FELL AROUND SIMMONS RD, CARTER RD AND HILL RD, WEST OF MACON. SEVERAL VEHICLES WERE DAMAGE ALONG WITH SOME ROOFS TO HOMES. |
| May 21, 4:10 PM CDT | TSTM WND DMG | 2 E Mashulaville, MS | A COUPLE TREES AND LARGE LIMBS DOWN. 1 TREE DOWN ACROSS HIGHWAY 14. |
| May 21, 4:10 PM CDT | TSTM WND DMG | 2 E Mashulaville, MS | TREE DOWN ACROSS HIGHWAY 14 |
| May 21, 4:40 PM CDT | HAIL 1.75 | 4 W Shuqualak, MS | OCCURRED IN THE BUTLER COMMUNITY. |
| May 21, 4:45 PM CDT | HAIL 1 | 6 Sse Shuqualak, MS | REPORTED ALONG WAHALAK RD |
| May 21, 4:57 PM CDT | HAIL 1 | 6 Sse Shuqualak, MS | REPORTED ALONG WAHALAK RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
109 WFUS54 KJAN 212107 TORJAN MSC069-103-212200- /O.NEW.KJAN.TO.W.0040.100521T2107Z-100521T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 407 PM CDT FRI MAY 21 2010 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI... SOUTHERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI... * UNTIL 500 PM CDT * AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MASHULAVILLE MOVING SOUTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... PAULETTE BY 445 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3278 8862 3308 8881 3314 8871 3301 8833 TIME...MOT...LOC 2107Z 317DEG 20KT 3308 8872 $$ MME
3 follow-up statements
673 WWUS54 KJAN 212121 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 421 PM CDT FRI MAY 21 2010 MSC069-103-212200- /O.CON.KJAN.TO.W.0040.000000T0000Z-100521T2200Z/ KEMPER MS-NOXUBEE MS- 421 PM CDT FRI MAY 21 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH CENTRAL NOXUBEE AND NORTH CENTRAL KEMPER COUNTIES... AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 8 MILES NORTHWEST OF SHUQUALAK MOVING SOUTHEAST AT 25 MPH. THE TORNADO WILL BE NEAR... SHUQUALAK BY 435 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING UP TO BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3305 8875 3310 8867 3296 8840 3278 8862 TIME...MOT...LOC 2121Z 317DEG 20KT 3302 8866 $$ MME
225 WWUS54 KJAN 212141 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 441 PM CDT FRI MAY 21 2010 MSC069-103-212200- /O.CON.KJAN.TO.W.0040.000000T0000Z-100521T2200Z/ KEMPER MS-NOXUBEE MS- 441 PM CDT FRI MAY 21 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH CENTRAL NOXUBEE AND NORTH CENTRAL KEMPER COUNTIES... AT 441 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR SHUQUALAK MOVING SOUTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3302 8857 3292 8844 3278 8862 3296 8871 TIME...MOT...LOC 2141Z 330DEG 20KT 3291 8861 $$ MME
767 WWUS54 KJAN 212148 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 448 PM CDT FRI MAY 21 2010 MSC069-103-212158- /O.CAN.KJAN.TO.W.0040.000000T0000Z-100521T2200Z/ KEMPER MS-NOXUBEE MS- 448 PM CDT FRI MAY 21 2010 ...THE TORNADO WARNING FOR SOUTH CENTRAL NOXUBEE AND NORTH CENTRAL KEMPER COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED. LAT...LON 3302 8857 3292 8844 3278 8862 3296 8871 TIME...MOT...LOC 2148Z 330DEG 20KT 3288 8859 $$ BYB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 21, 3:05 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 21, 3:05 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT FRI MAY 21 2010 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) THE PRIMARY CONCERNS WILL BE THE CHANCE OF STRONG TO ISOLATED SEVERE STORMS FOR THIS AFTERNOON INTO THIS EARLY EVENING WITH THE OUTFLOW BOUNDARY MOVING ACROSS THE REGION. THE CONCERN WILL SHIFT TO DRY WEATHER AND TEMPS FOR THE REST OF THE SHORT TERM. AS OF MID AFTERNOON THE CLOSED UPPER LOW WAS OBSERVED OVER ILLINOIS WITH AN ASSOCIATED TROUGH WHICH EXTENDED SOUTH TO AROUND THE LOWER MISSISSIPPI VALLEY. AN OUTFLOW BOUNDARY FROM AN EARLIER MCS TO THE NORTH WAS SPREADING SOUTHWEST OVER THE REGION. THIS HAD TRIGGERED SOME STRONG AND ISOLATED SEVERE STORMS OVER NORTHEAST MISSISSIPPI. THE OUTFLOW BOUNDARY WAS PROVIDING LIFT FOR THE STORMS. LOCAL AND NATIONAL WRF SHOWS THE BEST COVERAGE FOR THIS AFTERNOON INTO EARLY EVENING IN THE EAST. SKIES WILL BECOME MOSTLY CLEAR WITH LIGHT SOUTH WINDS FOR LATER TONIGHT. SO EXPECT SOME PATCHY FOG TO DEVELOP ACROSS THE EAST AND SOUTH AFTER MIDNIGHT WHICH WILL QUICKLY LIFT AFTER SUNRISE. EXPECT DRY WEATHER TO COME INTO THE REGION FOR LATER TONIGHT THROUGH SUNDAY NIGHT AS UPPER RIDGING BUILDS ACROSS THE REGION FROM THE WEST. THE UPPER RIDGING WILL BECOME RATHER AMPLIFIED AS WE GO INTO SUNDAY AND SUNDAY NIGHT. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO MAV GUIDANCE WITH HIGHS IN THE UPPER 80S TO LOWER 90S ALONG WITH LOWS IN THE MID 60S TO AROUND 70./17/ ./PREVIOUS DISCUSSION...300 AM CDT FRI MAY 21 2010 MONDAY THROUGH NEXT THURSDAY... OVERALL...A MOSTLY HOT AND DRY WEATHER PATTERN IS IN STORE FOR THE ARKLAMISS NEXT WEEK. GLOBAL MODELS ARE IN GOOD AGREEMENT CONCERNING THIS PATTERN...INDICATING THAT AN OMEGA BLOCK WILL MAINTAIN A HOT RIDGE OVER THE ARKLAMISS. THERE ARE ALSO SOME INDICATIONS IN THE GUIDANCE THAT THE UPPER LOW OVER THE SOUTH ATLANTIC STATES WILL MIGRATE WWD AND LOWER HEIGHTS OVER THE AREA DURING THE MID/LATE WEEK...PERHAPS LEADING TO A BREAKDOWN OF THE STAGNANT PATTERN. WHILE AFTN HIGH TEMPERATURES ARE EXPECTED TO BE ON THE HOT SIDE AND ABOVE 90F...THE GFS MEX MOS APPEARS TOO WARM AS HAS BEEN THE CASE SO FAR THIS YEAR AND HAVE BLENDED THE COOLER GFS ENSEMBLE MOS FOR FORECASTED HIGHS. A GRADUAL INCREASE IN MOISTURE SHOULD RESULT IN GREATER CHANCES FOR DIURNAL CONVECTION AS GO INTO TUESDAY AND BEYOND...BUT SUCH ACTIVITY WOULD BE ISOLATED FOR THE MOST PART. /EC/ && .AVIATION...THE AIR MASS REMAINS MOIST AND UNSTABLE. SHOWERS AND TSTMS WILL BE SCATTERED OVER THE EAST THROUGH THE EARLY EVENING AND MORE ISOLATED IN COVERAGE OVER THE WEST. A FEW STRONG STORMS WILL BE POSSIBLE...ESPECIALLY OVER ERN ZONES WHERE ISOLATED SEVERE WILL BE POSSIBLE THROUGH EARLY EVENING. SKIES WILL GENERALLY BE BKN-OVC FROM 3-5K FEET WITH SCT-BKN DECKS FROM 15-25 FEET. LOCAL IFR/MVFR CIGS/MVFR VSBYS WILL BE POSSIBLE IN SHWRS/TSTMS. RAIN ACTIVITY WILL DECREASE BY EARLY EVENING AS AFTERNOON HEATING SUBSIDES. WILL SEE SCT DECKS BELOW 6000 THIS EVENING AND OVERNIGHT. AREAS OF FOG WILL DEVELOP AFTER MIDNIGHT WITH MVFR VSBYS AND LOCAL IFR CIGS/VSBYS AROUND SUNRISE. FOG WILL CLEAR BY 9 AM AT MOST SITES. VFR CONDITIONS ON TAP FOR SATURDAY AS HIGH PRESSURE DEVELOPS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 93 68 93 / 20 3 4 6 MERIDIAN 65 95 65 95 / 26 2 4 6 VICKSBURG 67 92 67 93 / 14 3 4 7 HATTIESBURG 69 95 67 95 / 23 2 4 3 NATCHEZ 69 91 69 91 / 12 3 4 4 GREENVILLE 69 93 70 94 / 16 3 4 7 GREENWOOD 68 93 70 93 / 20 3 3 6 17/03/EC
Hazardous weather outlook, May 21, 2:17 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 217 PM CDT FRI MAY 21 2010 MSZ026>033-036>039-042>046-048>052-054>058-062>066-072>074-221930- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 217 PM CDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THESE STORMS WILL HAVE THE POTENTIAL FOR GUSTY WIND UP TO 60 MPH AND QUARTER SIZE HAIL. FREQUENT LIGHTNING STRIKES WILL OCCUR AND BRIEF PERIODS OF HEAVIER RAIN MAY PRODUCE PONDING WATER IN LOW LYING AREAS. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE HUMID AND UNSTABLE AIR MASS OVER THE REGION THIS AFTERNOON AND EVENING BUT WILL DECREASE AS AFTERNOON HEATING DIMINISHES THIS EVENING. THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL DECREASE AFTER SUNSET AND WILL END AT MOST LOCATIONS BY 10 PM. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-053-059>061-221930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 217 PM CDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND WEST MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. A FEW STRONG STORMS MAY DEVELOP AND WILL HAVE THE POTENTIAL FOR WIND GUSTS UP TO 40 MPH AND SMALL HAIL. ISOLATED THUNDERSTORMS WILL DEVELOP IN THE HUMID AND UNSTABLE AIR MASS OVER THE REGION THIS AFTERNOON AND EVENING BUT WILL DECREASE AS AFTERNOON HEATING DIMINISHES THIS EVENING. THE CHANCE FOR STRONG THUNDERSTORMS WILL DECREASE TONIGHT AND WILL END AT MOST LOCATIONS BY 10 PM. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Special weather statement, May 21, 1:48 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 148 PM CDT FRI MAY 21 2010 MSZ031-033-039-211930- LOWNDES MS-OKTIBBEHA MS-NOXUBEE MS- 148 PM CDT FRI MAY 21 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF OKTOC AT 148 PM CDT... MOVING SOUTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN NOXUBEE...SOUTHEASTERN OKTIBBEHA AND SOUTHWESTERN LOWNDES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JA
Local storm report, May 21, 2:21 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 6 SSW STARKVILLE 33.38N 88.85W
05/21/2010 E1.00 INCH OKTIBBEHA MS EMERGENCY MNGR
&&
DLSpecial weather statement, May 21, 2:44 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 244 PM CDT FRI MAY 21 2010 MSZ029-030-032-033-212025- CLAY MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS- 244 PM CDT FRI MAY 21 2010 A STRONG COMPLEX OF THUNDERSTORMS WAS LOCATED OVER MABEN AT 242 PM CDT...MOVING EAST SOUTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO OCCURING WITH THIS STORM. PEOPLE IN NORTHERN CHOCTAW...OKTIBBEHA...EASTERN WEBSTER AND SOUTH CENTRAL CLAY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. JA
Local storm report, May 21, 2:53 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TORNADO 5 NE SANFORD 31.54N 89.36W
05/20/2010 F0 JONES MS NWS STORM SURVEY
TORNADO TOUCHED DOWN NE OF SANFORD...AND TRACKED 3.5
MILES TO 2 MILES NNW OF MOSELLE. MAXIMUM PATH WIDTH WAS
75 YARDS. A WINDMILL TOWER WAS BLOWN OVER...AND SEVERAL
SMALL TREES AND LARGE TREE LIMBS WERE DOWNED ALONG THE
PATH.
&&
DLSpecial weather statement, May 21, 3:49 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 349 PM CDT FRI MAY 21 2010 MSZ038-039-212150- NOXUBEE MS-WINSTON MS- 349 PM CDT FRI MAY 21 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTHEAST OF MILLCREEK AT 349 PM CDT...MOVING SOUTHEAST AT 25 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN EASTERN WINSTON AND NOXUBEE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MME
Local storm report, May 21, 3:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD STARKVILLE 33.46N 88.82W
05/21/2010 OKTIBBEHA MS EMERGENCY MNGR
OKTIBBEHA EMA REPORTS SEVERAL ROADS WERE UNDER WATER
ACROSS THE CITY OF STARKVILLE. AFFECTED ROADWAYS INCLUDED
LINDBERG BLVD...S WASHINGTON ST...MARTIN LUTHER KING JR
DR...AND SCALES ST
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 27 min |
| May 20, 7:25 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Sharkey, Warren, Yazoo | 65 min |
| May 20, 7:41 PM CDT | Flash Flood Warning | JAN | Covington, Jones | 2 hr |
| May 20, 7:46 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| May 20, 7:53 PM CDT | Tornado Warning | JAN | Jones | 67 min |
| May 20, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 51 min |
| May 20, 8:13 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Scott | 47 min |
| May 20, 8:31 PM CDT | Flash Flood Warning | JAN | Jones | 119 min |
| May 20, 8:56 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 12 min |
| May 20, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Smith | 36 min |
| May 20, 9:32 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 43 min |
| May 20, 9:47 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 43 min |
| May 20, 10:04 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 56 min |
| May 21, 11:10 AM CDT | River Flood Warning | JAN | Bolivar, Washington | 71 hr |
| May 21, 1:21 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 39 min |
| May 21, 1:50 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 27 min |
| May 21, 2:58 PM CDT | Flash Flood Warning | JAN | Choctaw, Oktibbeha, Webster | 2 hr |
| May 21, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 68 min |
| May 21, 4:48 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 57 min |
| May 21, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 40 min |
| May 21, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 64 min |
| May 21, 6:24 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 35 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.